Alert archive / Montana / High Wind Warnings in 2018
High Wind Warning 8, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 13, 2018, 3:29 AM MST. It took effect at Nov 13, 2018, 2:00 PM MST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2018, 3:29 AM MST (10:29 UTC)
- In effect from
- Nov 13, 2018, 2:00 PM MST
- Expired
- Nov 15, 2018, 12:00 AM MST
- In force
- 34 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
574 WWUS75 KTFX 131029 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 329 AM MST Tue Nov 13 2018 .Southwest winds will increase today along the Rocky Mountain Front and adjacent plains with strong winds initially developing this afternoon along areas close to the Rocky Mountain Front. Strong winds will then spreading east tonight across the remainder of Glacier county. Winds may decrease for a period Wednesday morning before strengthening again Wednesday afternoon and evening. MTZ009-048-132200- /O.UPG.KTFX.HW.A.0007.181113T1500Z-181115T0700Z/ /O.NEW.KTFX.HW.W.0008.181113T2100Z-181115T0700Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the following locations: Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 329 AM MST Tue Nov 13 2018 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MST WEDNESDAY NIGHT... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 2 PM this afternoon to midnight MST Wednesday night. the High Wind Watch is no longer in effect. * WINDS...Southwest 30 to 40 mph with gusts up to 75 mph. * TIMING...Tuesday afternoon through Wednesday evening. * IMPACTS...High profile vehicle travel may be significantly impacted. Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ010-132200- /O.UPG.KTFX.HW.A.0007.181113T1500Z-181115T0700Z/ /O.NEW.KTFX.HW.W.0008.181114T0300Z-181115T0700Z/ Eastern Glacier- Including the following locations: Cut Bank 329 AM MST Tue Nov 13 2018 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT MST WEDNESDAY NIGHT... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 8 PM this evening to midnight MST Wednesday night. the High Wind Watch is no longer in effect. * WINDS...West 30 to 40 mph with gusts up to 65 mph. * TIMING...Tonight through Wednesday evening. * IMPACTS...High profile vehicle travel may be significantly impacted. Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ http://www.weather.gov/greatfalls
5 follow-up statements
478 WWUS75 KTFX 132142 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 242 PM MST Tue Nov 13 2018 .Southwest winds will increase today along the Rocky Mountain Front and adjacent plains with strong winds initially developing this afternoon along areas close to the Rocky Mountain Front. Strong winds will then spreading east tonight across the remainder of Glacier county. Winds may decrease for a period Wednesday morning before strengthening again Wednesday afternoon and evening. MTZ009-048-141200- /O.CON.KTFX.HW.W.0008.000000T0000Z-181115T0700Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the following locations: Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 242 PM MST Tue Nov 13 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST WEDNESDAY NIGHT... * WINDS...Southwest 30 to 40 mph with gusts up to 75 mph. * TIMING...Tuesday afternoon through Wednesday evening. * IMPACTS...High profile vehicle travel may be significantly impacted. Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ010-141200- /O.CON.KTFX.HW.W.0008.181114T0300Z-181115T0700Z/ Eastern Glacier- Including the following locations: Cut Bank 242 PM MST Tue Nov 13 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT MST WEDNESDAY NIGHT... * WINDS...West 15 to 25 mph with gusts up to 50 mph. * TIMING...Tonight through Wednesday evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ http://www.weather.gov/greatfalls
737 WWUS75 KTFX 140341 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 841 PM MST Tue Nov 13 2018 MTZ009-048-141200- /O.CON.KTFX.HW.W.0008.000000T0000Z-181115T0700Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the following locations: Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 841 PM MST Tue Nov 13 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST WEDNESDAY NIGHT... * WINDS...Southwest 35 to 45 mph with gusts up to 75 mph. * TIMING...Tuesday afternoon through Wednesday evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ010-141200- /O.CON.KTFX.HW.W.0008.000000T0000Z-181115T0700Z/ Eastern Glacier- Including the following locations: Cut Bank 841 PM MST Tue Nov 13 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST WEDNESDAY NIGHT... * WINDS...West 30 to 40 mph with gusts near 60 mph. * TIMING...Tonight through Wednesday evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ http://www.weather.gov/greatfalls
302 WWUS75 KTFX 141016 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 316 AM MST Wed Nov 14 2018 MTZ009-048-142200- /O.CON.KTFX.HW.W.0008.000000T0000Z-181115T0700Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the following locations: Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 316 AM MST Wed Nov 14 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WINDS...Southwest 35 to 45 mph with gusts up to 75 mph. * TIMING...Strongest winds occur late this afternoon through early this evening. * IMPACTS...High profile vehicle travel may be significantly impacted. Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ010-142200- /O.CON.KTFX.HW.W.0008.000000T0000Z-181115T0700Z/ Eastern Glacier- Including the following locations: Cut Bank 316 AM MST Wed Nov 14 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WINDS...West 30 to 40 mph with gusts near 60 mph. * TIMING...Strongest winds occur late this afternoon through early this evening. * IMPACTS...High profile vehicle travel may be significantly impacted. Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ http://www.weather.gov/greatfalls
182 WWUS75 KTFX 142150 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 250 PM MST Wed Nov 14 2018 MTZ009-048-150700- /O.CON.KTFX.HW.W.0008.000000T0000Z-181115T0700Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the following locations: Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 250 PM MST Wed Nov 14 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WINDS...West 30 to 45 mph with gusts up to 75 mph. * TIMING...Strongest winds occur late this afternoon through early this evening. * IMPACTS...High profile vehicle travel may be significantly impacted. Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ010-150700- /O.CON.KTFX.HW.W.0008.000000T0000Z-181115T0700Z/ Eastern Glacier- Including the following locations: Cut Bank 250 PM MST Wed Nov 14 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WINDS...West 30 to 45 mph with gusts up to 65 mph. * TIMING...Strongest winds occur late this afternoon through early this evening. * IMPACTS...High profile vehicle travel may be significantly impacted. Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ http://www.weather.gov/greatfalls
271 WWUS75 KTFX 150641 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1141 PM MST Wed Nov 14 2018 MTZ009-048-150745- /O.EXP.KTFX.HW.W.0008.000000T0000Z-181115T0700Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the following locations: Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 1141 PM MST Wed Nov 14 2018 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT... Strong west to southwest winds will continue to gradually decrease overnight and the High Wind Warning will be allowed to expire. $$ MTZ010-150745- /O.EXP.KTFX.HW.W.0008.000000T0000Z-181115T0700Z/ Eastern Glacier- Including the following locations: Cut Bank 1141 PM MST Wed Nov 14 2018 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT... Strong west to southwest winds will continue to gradually decrease overnight and the High Wind Warning will be allowed to expire. $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 13, 3:19 AM MST, 10 minutes earlier.
Area forecast discussion, Nov 13, 3:19 AM MST, 10 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 319 AM MST Tue Nov 13 2018 .SYNOPSIS... High pressure will shift east across the Northern Rockies and Montana today for continued dry conditions with increasing high cloud-cover and noticeably milder temperatures. Breezy to windy conditions will be widespread across north-central Montana with strong winds developing this afternoon and evening along the east slopes of the Rockies and continuing at times through Wednesday evening. Milder than average conditions continue through Thursday before a quick moving winter weather system brings a period of snow and much colder temperatures on Friday. && .DISCUSSION... Upper level ridge axis shifts east across the region today and tonight with a deepening lee-side surface trough of low pressure east of Rockies. While winds aloft increase gradually today, a strengthening pressure gradient across the Northern Rockies and favorable temperature/wind profiles will support the development of strong (>50Kt) winds along the immediate east slopes this afternoon. Shortwave energy tracking across AB and flattening the ridge tonight will likely extend the strong winds into adjacent eastern portions of Glacier county, including the Cut Bank area, overnight and the High Wind Watch has been upgraded to a High Wind Warning. Strong winds in these areas may diminish slightly for a period Wednesday morning before redeveloping Wednesday afternoon into the early evening as a stronger shortwave moves through fast westerly flow aloft along the US/Canadian border. Sub-warning windy conditions are anticipated across much of north- central MT today and again tomorrow with at least some potential for strong winds locally in areas immediately NE of the Little Belts and Bears Paw mountains Wednesday evening. Another shortwave (3 if you're keeping count) tracks SE from BC into the region Thursday night. Another period of gusty W/SW winds is likely as this wave approaches and surface low pressure tracks SE from through Southern AB an into NE MT by Friday morning. A colder Canadian airmass surges south into MT behind this low with steady or falling temperatures likely through the day Friday. A period of snow is likely beginning late Thursday night with the arrival of the colder air and continuing through the day Friday across central and southwest portions of the forecast area. Very preliminary snow estimates indicate about 2-4 inches across a good portion of the forecast area from Cut Bank SE to Bozeman with 4-8 inches in the mountains. With cold high pressure building strongly south into the area through the day Friday, gusty north winds could also add blowing and drifting snow to the impacts with this system. This system is fairly quick moving however with dry but continued cool conditions on Saturday before a dry and milder trend is anticipated to follow late this weekend into early next week. Hoenisch && .AVIATION... Updated 0600Z. VFR conditions will prevail through at least Tuesday afternoon as an upper level ridge of high pressure drifts east across the Northern Rockies. Some patchy fog is possible overnight in SW MT valleys but is not anticipated to be widespread or dense at any terminals. Main impact to aviation will be increasing west winds through the period along with associated turbulence and low level wind shear along and east of the Rocky Mtn Front. Wind gusts greater than 50 kts are possible by midday Tuesday along areas immediately adjacent to the Rocky Mtn front with gusts to 30 kts by Tuesday afternoon/evening at KGTF and gusts to 40 kts at KCTB. Winds increase further late Tuesday night into Wednesday across much of North-Central MT. Hoenisch && .PRELIMINARY POINT TEMPS/POPS... GTF 49 35 53 34 / 0 0 0 0 CTB 47 32 50 32 / 0 0 0 0 HLN 44 26 48 33 / 0 0 0 10 BZN 42 19 45 26 / 0 0 0 0 WEY 34 6 38 13 / 0 0 0 0 DLN 45 19 47 25 / 0 0 0 0 HVR 45 30 52 30 / 0 0 0 0 LWT 47 31 51 33 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 8 PM this evening to midnight MST Wednesday night Eastern Glacier. High Wind Warning from 2 PM this afternoon to midnight MST Wednesday night Northern Rocky Mountain Front...Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
Nearby
High Wind Warnings in Montana, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.